Noise Induced Tinnitus and SSRI Antidepressant

Discussion in 'Support' started by gebora, Nov 9, 2016.

tinnitus forum
    1. gebora
      Dreaming

      gebora Member

      Location:
      France
      Tinnitus Since:
      11/2013
      Hi everyone

      I would like ask you about yours experience with SSRI, especially if your tinnitus is noise induced or caused by ototoxic meds.
      I got T before 3 years on concert. After then i started with antidepresant-amitriptyline and my tinnitus went worse. I got vertigo and multiple tones in my ears.
      Please, can i get advice from people, who have similary origin of their T, if SSRI does permanently worsening of their T?

      Thank you
       
    2. Mahr
      Tired

      Mahr Member Benefactor

      Location:
      The Netherlands
      Tinnitus Since:
      2011
      Cause of Tinnitus:
      unknown, probably hair cell damage
      Hi gebora,
      I've been taking a SSRI for a couple of years now. I could not say that taking this med has increased the t. What does increase the t is the fact how I feel at that moment, a mindset. If I feel ok the t behaves, if I don't it bothers me a lot. So I try to rest at certain moments doing exercises to relax, I try to distract my mind from the t, I listen to soft music, things like that.
      And I started therapy; CBT, which can help me to change my mindset. My t will not take over my life!
       
    3. Elinor
      Cold

      Elinor Member

      Location:
      Norway
      Tinnitus Since:
      2006
      Cause of Tinnitus:
      Noise exposure, flights, ear infection, colds.
      I was on citalopram/celexa 20 mg a day. I used the medication for a whole year and experienced absolutely no worsening. I would say that citalopram is safe. :)
       
    4. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Amitryptaline and nortryptaline are AD's that can help reduce tinnitus for some people ....lots of love glynis
       
    5. Naomi c

      Naomi c Member

      Location:
      South Australia
      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Ssri
      I got t from taking aropax.... paroxitine...ssri ... two years ago ... i only took it for 2 weeks ... id highly recommend staying the hellaway from that one
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.